Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 27, 2025, 8:36 PM EDT for Emanuel County, Toombs County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2025, 8:36 PM EDT (00:36 UTC)
- Expired
- Apr 27, 2025, 9:01 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Emanuel County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
538
WUUS52 KFFC 280036
SVRFFC
GAC107-279-280115-
/O.NEW.KFFC.SV.W.0133.250428T0036Z-250428T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
836 PM EDT Sun Apr 27 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Toombs County in southeastern Georgia...
South central Emanuel County in east central Georgia...
* Until 915 PM EDT.
* At 836 PM EDT, a severe thunderstorm was located over Lyons, moving
northeast at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lyons, Ponderosa, Vidalia, and Oak Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3215 8227 3219 8232 3221 8239 3235 8233
3235 8224 3230 8223 3228 8223 3224 8221
3222 8221
TIME...MOT...LOC 0036Z 208DEG 5KT 3220 8230
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$2 follow-up statements
894
WWUS52 KFFC 280050
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Sun Apr 27 2025
GAC107-280100-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Emanuel GA-
850 PM EDT Sun Apr 27 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EMANUEL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
3230 8225 3230 8223 3228 8223 3224 8221
3222 8221
TIME...MOT...LOC 0050Z 208DEG 5KT 3222 8229
$$
GAC279-280115-
/O.CON.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Toombs GA-
850 PM EDT Sun Apr 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN TOOMBS COUNTY...
At 850 PM EDT, a severe thunderstorm was located over Lyons, moving
northeast at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lyons and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
3230 8225 3230 8223 3228 8223 3224 8221
3222 8221
TIME...MOT...LOC 0050Z 208DEG 5KT 3222 8229
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$466
WWUS52 KFFC 280101
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Sun Apr 27 2025
GAC279-280110-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Toombs GA-
901 PM EDT Sun Apr 27 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOMBS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
&&
LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
3230 8225 3230 8223 3228 8223 3224 8221
3222 8221
TIME...MOT...LOC 0058Z 208DEG 5KT 3223 8229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:50 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 27, 7:50 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 750 PM EDT Sun Apr 27 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 204 PM EDT Sun Apr 27 2025 At a glance: - A stalled front across central and southern Georgia will be the axis for scattered thunderstorms this afternoon. - Isolated to scattered thunderstorms are possible again tomorrow afternoon and will expand further north. The threat for severe weather is low. A stalled front across central Georgia will be the lift source for some thunderstorms this afternoon as temperatures heat up. While a few of these storms could have some gusty winds, the dynamics for severe weather are marginal at best, but keep an eye on the radar if you have sunday plans outside this afternoon. Winds will gradually shift to the east this afternoon which will set up a wedge for tomorrow decreasing cloud coverage over NE Georgia and limiting thunderstorm growth. Highs and low temps will continue to run above normal through the short term with highs in the low 80s and low in the upper 50s. Temps in the higher elevations of northern GA will run the typical 5-10 degrees cooler. Vaughn && .LONG TERM... (Tuesday morning through next Saturday) Issued at 204 PM EDT Sun Apr 27 2025 Key Messages: - Above average temperatures will continue in north and central Georgia through the end of the week. - The best potential for thunderstorms and rainfall this week is expected with a frontal passage on Friday. Tuesday & Wednesday: A surface high in the Atlantic and upper level ridging will dominate the weather in Georgia during this period. Beginning on Tuesday, surface dewpoints should begin to recover in western Georgia as the surface high drifts east and southeasterly winds take on a more southerly direction. This should combine with diurnal heating to increase instability in the afternoon and evening, and it may lead to isolated thunderstorm activity. Mid level lapse rates below 6 C/km and a lack of appreciable shear suggest little to no severe weather potential with any storms that pop up. That said, an isolated microburst can't be completely ruled out and lightning may be a concern for outdoor activities. Temperatures during this period will remain on the warmer end of the spectrum. Afternoon highs should be 3 to 7 degrees above average Tuesday and 5 to 10 degrees above average Wednesday. This should translate into widespread lower 80s Tuesday and mid 80s Wednesday. Thursday & Friday: An upper level trough will approach the region Thursday and it should push a cold front through the Georgia on Friday. As this occurs conditions will become more favorable for thunderstorms, with a peak in activity expected sometime Friday afternoon and evening. Run to run guidance from the EPS and GEFS has consistently shown this trend and thus forecaster confidence in timing is moderate. One additional trend to watch is the shift towards drier conditions and less overall thunderstorm activity in the last 2 to 4 runs of the EPS. At this time we are not jumping on this shift as a frontal passage in early May moving into a sufficiently unstable airmass should favor convection. The GEFS members also aren't indicating this trend. Depending on how things pan out, a couple of strong or severe storms could occur in northwest Georgia on Thursday or anywhere in north and central Georgia on Friday. However forecaster confidence in the timing and intensity of any severe weather remains low, and this is supported by a lack of any convective outlook from the SPC. Above average temperatures should continue on Thursday and Friday, with morning lows in the 60s and afternoon highs in the 80s. The overall spread in potential temperatures is a bit higher for Friday, when the potential for rainfall and more persistent cloud cover exists. Next Weekend: Depending on the timing of the frontal passage, some lingering rainfall and or thunderstorm activity is possible on Saturday (especially early in the day). However overall trends in the GEFS and EPS guidance favor falling surface dewpoints and declining precipitable water values over the weekend. As such the majority of the ensemble members suggest dry weather. At this time we see little reason to doubt these trends and thus our forecast favors dry weather as well. Albright && .AVIATION... (00Z TAFS) Issued at 733 PM EDT Sun Apr 27 2025 Initially VFR conds will deteriorate thru the night. BKN low-MVFR cigs likely beginning 09-10Z, with low-end (and low confidence) potential for a pd of IFR cigs. Gradual lifting and scattering back to VFR exp by 17-18Z. Winds will remain out of the E/ESE at 6-11kts. //ATL Confidence...00Z Update... Medium confidence AM ceiling progression. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 56 77 57 80 / 10 10 0 0 Atlanta 60 77 62 80 / 20 10 0 10 Blairsville 53 74 53 76 / 10 0 0 20 Cartersville 58 79 60 80 / 10 0 0 10 Columbus 64 81 64 84 / 20 20 10 10 Gainesville 57 76 59 78 / 10 10 0 10 Macon 62 80 61 83 / 30 20 0 10 Rome 57 79 59 81 / 10 0 0 10 Peachtree City 59 77 61 80 / 20 10 0 10 Vidalia 62 80 61 84 / 40 30 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....Albright AVIATION...96
Hazardous weather outlook, Apr 27, 2:11 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 211 PM EDT Sun Apr 27 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 211 PM EDT Sun Apr 27 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible this afternoon, primarily in central Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms are possible Tuesday, Wednesday and Thursday, especially in western and northwest Georgia. A strong storm or two could occur, but in generally severe weather is unlikely. More widespread thunderstorm activity is possible Friday and a couple strong or severe storms can't be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 27, 7:07 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sun Apr 27 2025
GAZ081-094-272345-
Peach GA-Crawford GA-
707 PM EDT Sun Apr 27 2025
...A strong thunderstorm will impact portions of north central Peach
and east central Crawford Counties through 745 PM EDT...
At 707 PM EDT, a strong thunderstorm was near Jack Brown Estates, or
8 miles north of Fort Valley, moving east at 10 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jack Brown Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3266 8395 3274 8391 3272 8379 3271 8377
3272 8376 3271 8376 3259 8382
TIME...MOT...LOC 2307Z 291DEG 8KT 3268 8385
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 7:22 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sun Apr 27 2025
GAZ110>112-280000-
Wheeler GA-Telfair GA-Montgomery GA-
722 PM EDT Sun Apr 27 2025
...Strong thunderstorms will impact portions of northeastern Telfair,
central Wheeler and southwestern Montgomery Counties through 800 PM
EDT...
At 722 PM EDT, a line of strong thunderstorms was along a line
extending from near Jordan to Little Ocmulgee State Park, and moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Towns, Spring Hill, Helena, Scotland, Little Ocmulgee State Park,
McRae, Jordan, Alamo, and Lumber City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3201 8293 3216 8290 3217 8289 3214 8253
3193 8265
TIME...MOT...LOC 2322Z 224DEG 9KT 3206 8265 3208 8289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 27, 7:33 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sun Apr 27 2025
GAZ081-094-280015-
Peach GA-Crawford GA-
733 PM EDT Sun Apr 27 2025
...A strong thunderstorm will impact portions of northeastern Peach
and east central Crawford Counties through 815 PM EDT...
At 733 PM EDT, a strong thunderstorm was over Byron, or 8 miles
northeast of Fort Valley, moving east at 5 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Powerville and Byron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3262 8386 3269 8385 3269 8373 3265 8372
3264 8373 3263 8372 3258 8376
TIME...MOT...LOC 2333Z 284DEG 6KT 3265 8380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 7:44 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Sun Apr 27 2025
GAZ111>113-280015-
Toombs GA-Wheeler GA-Montgomery GA-
744 PM EDT Sun Apr 27 2025
...Strong thunderstorms will impact portions of southern Toombs,
southeastern Wheeler and southeastern Montgomery Counties through 815
PM EDT...
At 744 PM EDT, a line of strong thunderstorms was along a line
extending from near Charlotteville to near English Eddy, and moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Center, Toombs Central, New Branch, McNatt Falls, South Thompson,
English Eddy, Uvalda, Rock Springs, Alston, Cedar Crossing, Johnson
Corner, Charlotteville, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8250 3196 8248
3195 8249 3196 8255 3193 8259 3192 8265
3217 8253 3212 8220 3191 8223
TIME...MOT...LOC 2344Z 229DEG 16KT 3203 8256 3199 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 27, 7:55 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Sun Apr 27 2025
GAZ094-095-280045-
Peach GA-Houston GA-
755 PM EDT Sun Apr 27 2025
...A strong thunderstorm will impact portions of east central Peach
and north central Houston Counties through 845 PM EDT...
At 754 PM EDT, a strong thunderstorm was over Lakewood, or 9 miles
east of Fort Valley, moving southeast at 5 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Centerville, Warner Robins, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3258 8377 3263 8373 3265 8373 3261 8362
3256 8363 3253 8368
TIME...MOT...LOC 2354Z 297DEG 5KT 3260 8374
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 8:02 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Sun Apr 27 2025
GAZ106-280030-
Crisp GA-
802 PM EDT Sun Apr 27 2025
...A strong thunderstorm will impact portions of central Crisp County
through 830 PM EDT...
At 802 PM EDT, a strong thunderstorm was over Wenona, or near
Cordele. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
East Crisp, Cordele, Fort Early, Wenona, Arabi, and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3185 8394 3186 8394 3186 8393
3187 8393 3200 8383 3197 8365 3180 8371
3180 8380
TIME...MOT...LOC 0002Z 348DEG 2KT 3190 8378
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:02 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Apr 27, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 40 min |
| Apr 27, 10:15 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Apr 27, 10:58 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Apr 27, 11:01 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.